[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

[IP] Absorption after site change

	I have been reading the recent postings on highs after site changes. 
The discussions/solutions seem irrelevant to my situation, focusing on
losing only a few units through leakage if the old site is removed during
the change.  
	After site changes I will bolus large amounts of insulin, but still will
have elevated blood sugar readings for three-to-five hours after the site
change.  I speculate that for some reason I cannot fathom I have
extremely poor absorption of insulin immediately after a site change -
which does not appear to be a problem I encountered when I was on an MDI
regimen.  I don't know where that insulin goes (it seemingly has no
impact on my blood sugar level, except see below for today's experience),
and then, after that beginning time frame, the insulin seems to work as
	Has anyone else had this experience?  Any solutions?  I am thinking that
I should just inject some insulin to cover the first few hours.  Any
thoughts on this?
	Today I had a slightly different experience after a site change.  I had
the expected high for the first three hours, and then my blood sugar went
down.  In the four-to-six hours after the site change my blood sugar
level was right where we like it to be.  However, it continued to go
down.  Specifically, I bolused for lunch at noon, was at an appropriate
level at 4:00p.m., and my blood sugar then went down.  It was like my
body found the insulin which had been injected - by that time - six to
eight hours earlier!  Any thoughts on this event.

	Don't know if it matters, but I have been on the MM508 for something
over one year, and use Silhouettes.

Juno offers FREE or PREMIUM Internet access for less!
Join Juno today!  For your FREE software, visit:
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml